, Volume 103, Issue 3, pp 409-416

On the smoothness of the equizonal ovaloids

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We show that the n-dimensional equizonal ovaloids are analytic when n is even and are of exactly C n-1 smoothness when n is odd. This substantially improves the previously published result on the smoothness of the even-dimensional equizonal ovaloids and slightly corrects the previously published statement regarding the smoothness of the odd-dimensional equizonal ovaloids. Our methods should be generally useful in determining the degree of smoothness of surfaces and hypersurfaces of revolution generated by piecewise-defined profile curves. In particular, they include a novel and elegant application of Bernstein’s theory of absolutely monotonic functions.